Alert archive / Kansas / Dense Fog Advisories in 2021
Dense Fog Advisory 7, NWS Dodge City, KS
NWS Dodge City, KS issued this dense fog advisory at May 19, 2021, 7:25 AM CDT for 15 counties in Kansas. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- May 19, 2021, 7:25 AM CDT (12:25 UTC)
- Expired
- May 19, 2021, 11:00 AM CDT
- In force
- 4 hr
- Issued by
- NWS Dodge City, KS
Counties Clark County, KS, Comanche County, KS, Edwards County, KS, Ellis County, KS, Finney County, KS, Ford County, KS, Gray County, KS, Haskell County, KS, Hodgeman County, KS, Kiowa County, KS, Meade County, KS, Ness County, KS, Pawnee County, KS, Rush County, KS, Seward County, KS
The radar
The Dodge City radar (KDDC), 10 km from the middle of the area, began a volume at 12:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 0.4 hours before the alert went out and 7 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 204 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 741 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
087 WWUS73 KDDC 191225 NPWDDC URGENT - WEATHER MESSAGE National Weather Service Dodge City KS 725 AM CDT Wed May 19 2021 KSZ031-045-046-063>065-077>080-088-089-191600- /O.NEW.KDDC.FG.Y.0007.210519T1225Z-210519T1600Z/ Ellis-Ness-Rush-Finney-Hodgeman-Pawnee-Gray-Ford-Edwards-Kiowa- Clark-Comanche- Including the cities of Pfeifer, Hays, Ness City, La Crosse, Garden City, Jetmore, Hanston, Larned, Cimarron, Montezuma, Dodge City, Kinsley, Lewis, Greensburg, Haviland, Ashland, Minneola, Coldwater, Lake Coldwater, and Protection 725 AM CDT Wed May 19 2021 ...DENSE FOG ADVISORY IN EFFECT UNTIL 11 AM CDT THIS MORNING... * WHAT...Visibility one quarter mile or less in dense fog. * WHERE...Portions of central, south central, southwest and west central Kansas. * WHEN...Until 11 AM CDT this morning. * IMPACTS...Hazardous driving conditions due to low visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$
2 follow-up statements
305 WWUS73 KDDC 191245 NPWDDC URGENT - WEATHER MESSAGE National Weather Service Dodge City KS 745 AM CDT Wed May 19 2021 KSZ076-086-087-191600- /O.EXA.KDDC.FG.Y.0007.000000T0000Z-210519T1600Z/ Haskell-Seward-Meade- Including the cities of Sublette, Satanta, Liberal, Meade, Plains City, and Fowler 745 AM CDT Wed May 19 2021 ...DENSE FOG ADVISORY IN EFFECT UNTIL 11 AM CDT THIS MORNING... * WHAT...Visibility less than one mile in dense fog. * WHERE...Haskell, Seward and Meade Counties. * WHEN...Until 11 AM CDT this morning. * IMPACTS...Hazardous driving conditions due to low visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$ KSZ031-045-046-063>065-077>080-088-089-191600- /O.CON.KDDC.FG.Y.0007.000000T0000Z-210519T1600Z/ Ellis-Ness-Rush-Finney-Hodgeman-Pawnee-Gray-Ford-Edwards-Kiowa- Clark-Comanche- Including the cities of Pfeifer, Hays, Ness City, La Crosse, Garden City, Jetmore, Hanston, Larned, Cimarron, Montezuma, Dodge City, Kinsley, Lewis, Greensburg, Haviland, Ashland, Minneola, Coldwater, Lake Coldwater, and Protection 745 AM CDT Wed May 19 2021 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 11 AM CDT THIS MORNING... * WHAT...Visibility one quarter mile or less in dense fog. * WHERE...Portions of central, south central, southwest and west central Kansas. * WHEN...Until 11 AM CDT this morning. * IMPACTS...Hazardous driving conditions due to low visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$
631 WWUS73 KDDC 191540 NPWDDC URGENT - WEATHER MESSAGE National Weather Service Dodge City KS 1040 AM CDT Wed May 19 2021 KSZ031-045-046-063>065-076>080-086>089-191645- /O.EXP.KDDC.FG.Y.0007.000000T0000Z-210519T1600Z/ Ellis-Ness-Rush-Finney-Hodgeman-Pawnee-Haskell-Gray-Ford-Edwards- Kiowa-Seward-Meade-Clark-Comanche- Including the cities of Pfeifer, Hays, Ness City, La Crosse, Garden City, Jetmore, Hanston, Larned, Sublette, Satanta, Cimarron, Montezuma, Dodge City, Kinsley, Lewis, Greensburg, Haviland, Liberal, Meade, Plains City, Fowler, Ashland, Minneola, Coldwater, Lake Coldwater, and Protection 1040 AM CDT Wed May 19 2021 ...DENSE FOG ADVISORY WILL EXPIRE AT 11 AM CDT THIS MORNING... Visibilities were improving late this morning and dense fog is not longer expected. $$
What forecasters said that day
The local office's own words before this dense fog advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this dense fog advisory went out at May 19, 5:26 AM CDT, 1 hour 59 minutes earlier.
Area forecast discussion, May 19, 5:26 AM CDT, 1 hour 59 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 526 AM CDT Wed May 19 2021 ...Updated aviation section... .SHORT TERM...(Today and tonight) Issued at 321 AM CDT Wed May 19 2021 The upper level feature will move through the area today with an area of low pressure sliding through western Kansas. A chance of showers and storms will be possible again in the afternoon, otherwise expect partly to mostly cloudy skies. Precipitation chances end from west to east tonight and be confined to central Kansas tomorrow morning. Winds will be light and from the southeast today shifting to more of a southerly direction tonight. Highs look to reach into the 70s today with lows tonight ranging from around 50 degrees along the KS/CO border to around 60 degrees across central Kansas. .LONG TERM...(Thursday through Tuesday) Issued at 321 AM CDT Wed May 19 2021 A break in the wet weather is expected Thursday night through Friday as the upper level system continues to eject east of the area. Meanwhile, an upper level low is expected to move into the western United States Thursday into Friday then eject into the Northern Plains this weekend. Cloudiness will increase as this system moves closer with scattered showers and thunderstorms expected across western Kansas this weekend into the early part of next week. A few of these storms may be severe but future model runs will need to be watched to pin point the timing and position of the area of extent. Highs throughout the extended look to reach into the upper 70s to low 80s with lows in the upper 50s to low 60s. && .AVIATION...(For the 12Z TAFS through 12Z Thursday morning) Issued at 524 AM CDT Wed May 19 2021 Low clouds and fog may bring LIFR conditions to the DDC and GCK terminals over the next few hours. Otherwise expect VFR conditions with partly to mostly cloudy skies. Winds will generally be from the southeast today shifting to more of a southerly direction tonight. && .PRELIMINARY POINT TEMPS/POPS... DDC 75 56 77 61 / 30 30 10 0 GCK 73 54 78 60 / 30 20 0 0 EHA 72 52 81 59 / 30 10 0 0 LBL 73 54 80 58 / 30 20 0 0 HYS 75 58 78 61 / 30 30 10 0 P28 77 60 77 63 / 30 40 20 0 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Hovorka_42 LONG TERM...Hovorka_42 AVIATION...Hovorka_42
Hazardous weather outlook, May 19, 3:24 AM CDT, 4 hours 1 minute before
Hazardous Weather Outlook National Weather Service Dodge City KS 324 AM CDT Wed May 19 2021 KSZ030-031-043>046-061>066-074>081-084>090-200830- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 324 AM CDT Wed May 19 2021 /224 AM MDT Wed May 19 2021/ This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...Today and tonight. Day 1 Discussion ---------------- Patchy dense fog down to a quarter of a mile will be possible early this morning. A few thunderstorms will be possible this afternoon into this evening. A few storms along the KS/OK border may become strong to severe with small hail and strong winds being the main concern. Day 1 Hazards ------------- * Hail: Limited risk * Thunderstorm wind damage: Limited risk * Lightning: Limited risk * Non-thunderstorm wind: Limited risk .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Days 2-7 Discussion ------------------- Scattered thunderstorms will be possible this weekend into the early part of next week. A few storms may become severe but it's too early to tell the extent of severity. Days 2-7 Hazards ---------------- * Thursday - Lightning: Limited risk - Non thunderstorm wind: Limited risk - Fire weather: Elevated risk * Friday - Lightning: Limited risk - Non thunderstorm wind: Limited risk - Fire weather: Elevated risk * Saturday - Lightning: Limited risk - Non thunderstorm wind: Limited risk * Sunday - Lightning: Limited risk - Non thunderstorm wind: Limited risk * Monday - Lightning: Limited risk - Non thunderstorm wind: Limited risk - Fire weather: Significant risk * Tuesday - Lightning: Limited risk - Non thunderstorm wind: Limited risk - Fire weather: Elevated risk .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && For more details visit our webpage https://weather.gov/crh/ghwo?sid=ddc
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 18, 7:47 PM CDT | Special Weather Statement | DDC | Morton | 28 min |
Nearby
Dense Fog Advisories in Kansas, 2021Every dense fog advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.